MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 54; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 54; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811354
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been explanted but will not be returned.
 
Event or Problem Description
Physician reported that the locking wing of an aviator assy three level plate size 54 bent when the surgeon removed the plate intra- operatively.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction.Do not cantilever the guide during removal from plate as it can damage locking mechanism.When screws are fully inserted within the allowed range of angulation, the spring bar can then expand over the screw head.The root cause of the reported event is most likely due to overangulation of the screw as reported.
 
Event or Problem Description
Physician reported that the locking wing of an aviator assy three level plate size 54 bent when the surgeon removed the plate intra-operatively.

Brand Name
AVIATOR ASSY THREE LEVEL PLATE SIZE 54
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9312381
Report Number0009617544-2019-00123
Device Sequence Number19394663
Product Code KWQ
UDI-Device Identifier07613252152316
UDI-Public07613252152316
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48811354
Device Catalogue Number48811354
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1